MAUDE Adverse Event Report: BECTON DICKINSON DE MEXICO BD LUER-LOK¿ TIP SYRINGE; PISTON SYRINGE

BECTON DICKINSON DE MEXICO BD LUER-LOK¿ TIP SYRINGE; PISTON SYRINGE
Catalog Number 309604
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 6 bd luer-lok¿ tip syringes had embedded foreign matter in them.This complaint was created to capture the 5th of 5 related incidents.The following information was provided by the initial reporter, translated from japanese: "this report is about faded printing.The printing on the syringe was faded." via bdj investigation team: "bdj received 122 unused sampls.After observation, categorized the following defects.1.Unused print defects 87.2.Unopened print defects (lot#1312426) 3.3.Stains 12 4.Plunger deformation 5.5.Scratches or other damage 9.6.Embedded foreign matter".
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
One hundred twenty two samples and photos received by our quality team for investigation.90 samples observed with incomplete marking on the barrel, 12 samples with black dots embedded on the outside of the flange and barrel, 1 syringe tip damaged, 9 with damage on the barrel, 6 with embedded yellow stain, 3 with deformed plunger, and 2 with poorly assembled stopper.Possible root cause is as follows: incomplete markings- manufacturing personnel have been notified and additional training to reinforce will be performed.Yellow foreign matter- presence of degraded material of the molding process.Cleaning of the syringe molds will be implemented.Black dots- injection of burnt material generated during molding process.Before the injection machine is restarted up it is purged until the material is acceptable rejecting the first pieces.Injection machines are periodically subjected to maintenance and cleaning program.Barrel damaged- sensor mechanism.Review and correct fixing of the jammed cylinder sensor will be implemented.Tip damage and deformed plunger- hit or a jamming in assembly process.Conveyor belt will be updated.Poorly assembled stopper- this issue was determined to have occurred as a result of improper alignment of the plunger/stopper to the barrel during assembly.Air valves system will be changed.

Brand Name
BD LUER-LOK¿ TIP SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17737922
Report Number9614033-2023-00101
Device Sequence Number17510995
Product Code FMF
UDI-Device Identifier30382903096047
UDI-Public(01)30382903096047
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309604
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown